advertisement
Question
Posted by: Es | 2010/04/06

Anxiety

I take 2 mg sublingual Ativan every morning - my doc has added 2.5mg Lexamill for 2 weeks then onto 5 mg Lexamill - I am feeling strangely more anxious and restless - do I stick it out - I am tired of feeling anxious every day - I wake up around 4AM and am already anxious then

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

I have absolutely no idea why anyone would recommend taking a sublingual ativan every morning ! Maybe you misunderstood your doc. The whole idea of using sublingual Ativan is to take it thus only when you feel the beginnings of a severe anxiety / panic attach, as it will be quickly absorbed and provide some rapid sedation. It is for treating panic attacks. Maybe you feel anxious when you wake, but if these are not full-blown panioc attacks, more general treatment could be more useful.
If, as it sounds, this is not your problem, this is the wrong way to treat a general Anxiety disorder, which usually does better with with CBT ( Cognitive-Behaviour Therapy ) or drugs also used as antidepressants, or both.
If you are being treated by a GP, it would be a good idea to ask to be referred to a good local psychiatrist for a fuller assessment and a discussion of treatment options

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2010/04/06

I have absolutely no idea why anyone would recommend taking a sublingual ativan every morning ! Maybe you misunderstood your doc. The whole idea of using sublingual Ativan is to take it thus only when you feel the beginnings of a severe anxiety / panic attach, as it will be quickly absorbed and provide some rapid sedation. It is for treating panic attacks. Maybe you feel anxious when you wake, but if these are not full-blown panioc attacks, more general treatment could be more useful.
If, as it sounds, this is not your problem, this is the wrong way to treat a general Anxiety disorder, which usually does better with with CBT ( Cognitive-Behaviour Therapy ) or drugs also used as antidepressants, or both.
If you are being treated by a GP, it would be a good idea to ask to be referred to a good local psychiatrist for a fuller assessment and a discussion of treatment options

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement